MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CON LNR 0DEG 26ID 50-52OD SZ E; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. CON LNR 0DEG 26ID 50-52OD SZ E; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 71323114
Medical Device Problem Codes Break (1069); Degraded (1153)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a tha surgery had been performed on 2004, the patient experienced dislocation of head from within constrained liner.This adverse event was solved by a revision surgery on (b)(6) 2022, in which it was found that the con lnr 0deg 26id 50-52od sz e ring was broken and separated.It was hard to tell exactly how much wear the liner had and whether this was a factor in the dislocation of the tha.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
Section h3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, smith and nephew has not received the explanted device and/or adequate materials to fully evaluate the complaint.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for reflection constrained liner acetabular system revealed that loosening and fracture of implant has been identified as possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to friction, joint tightness, traumatic injury or surgical technique.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CON LNR 0DEG 26ID 50-52OD SZ E
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13945671
Report Number1020279-2022-01405
Device Sequence Number6581472
Product Code KWZ
UDI-Device Identifier03596010510884
UDI-Public03596010510884
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K033442
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71323114
Device Catalogue Number71323114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown